# SDR 97ZZZX4748

- Difficulty date: October 31, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N917AE
- Make and model: Bag JETSTM3201
- Aircraft serial: 917
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Connector
- Part number: 31851A
- Condition: Failed
- Location: Cabin
- Stage of operation: IN
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

BNA - DURING THE PERFORMANCE OF SCHEDULED 4,000 HOUR CHECK, TECHNICIAN NOTICED SMOKE EMANATING FROM THE CONNECTION AT SELA (ALC) FLUORESCENT LIGHT BULB.  POWER WAS IMMEDIATELY REMOVED FROM THE LIGHTING SYSTEM.  INSPECTED ALL LIGHT BULB CONNECTORS.  THE RESULTS OF THAT INSPECTION REVEALED THE WIRE MARKING SLEEVE FOR THE LIGHT CAUSING THE PROBLEM WAS PARTIALLY COVERING THE LIGHT BULB CONNECTOR.  WHEN THE WIRE BROKE, CAUSED AN ARCING BETWEEN THE CONNECTOR AND WIRE.  UNDER THE SLEEVES DISCOVERED THE WIRES WERE NOT STRIPPED TO THE PROPER DIMENSION PRIOR TO CONNECTOR ASSEMBLY.  IN ADDITION, SEVERAL CONNECTORS BROKE OFF THE WIRE WHEN CHECKED.
